Hail, Wichita
- When
- June 14, 3:39 PM CST
- Where
- Wichita County, Wichita Falls
- Measured
- 0.88 in hail
- Reported by
- Amateur Radio
- Coordinates
- 33.910, -98.490
A stationary front began lifting north as a warm front during the afternoon hours. Thunderstorms developed along and south of this boundary through the evening hours.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
A stationary front began lifting north as a warm front during the afternoon hours. Thunderstorms developed along and south of this boundary through the evening hours. Isolated thunderstorms developed over Wichita and Clay county by mid afternoon, with marginally severe hail reported. Greater coverage of thunderstorms developed over west Texas. These thunderstorms moved east and southeast through into western north Texas, with the threat shifting to a severe wind threat. No damage occurred with the thunderstorms.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Jun 14, 2:02 PM CST, 1 hour 37 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 302 PM CDT SAT JUN 14 2008 .DISCUSSION... WEAK FRONTAL BOUNDARY EXTENDING NORTHWEST TO SOUTHEAST ACROSS FAR WESTERN OKLAHOMA INTO PORTIONS OF WESTERN NORTH TEXAS EXPECTED TO REMAIN NEARLY STATIONARY OR SHIFT SLIGHTLY NORTHWARD LATE THIS AFTERNOON AND EVENING. OUTFLOW BOUNDARY EVIDENT ON SATELLITE WILL CONTINUE A WESTWARD SURGE THROUGH THE LATE AFTERNOON...AND WHEN IT BECOMES COINCIDENT WITH WEAK FRONT OVER WESTERN NORTH TEXAS AND FAR SOUTHWEST OKLAHOMA...COULD ALLOW ENOUGH CONVERGENCE TO INITIATE ISOLATED OR SCATTERED STORMS. LOW POPS WILL BE KEPT OVER WESTERN OKLAHOMA AND WESTERN NORTH TEXAS INTO EARLY EVENING FOR THIS POSSIBILITY...AND WITH CAPES ESTIMATED IN THE 3-4K RANGE... WE WILL EXPECT STORMS TO REACH SEVERE LEVELS. DESTRUCTIVE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY CONCERNS AS LOW LEVEL SHEAR IS NOT ALL THAT IMPRESSIVE AND SPREADS ARE WELL INTO THE 30 DEGREES RANGE. MORE PROBABLE WILL BE CAPROCK/HIGHER TERRAIN CONVECTION TO OUR WEST THAT MAY CONSOLIDATE INTO A COMPLEX LATE TONIGHT. EAST AND SOUTHEAST PROGRESSION WOULD KEEP THE GREATEST CONCERN FOR MCS ACTIVITY OVER WEST-CENTRAL OKLAHOMA...DOWN INTO WESTERN NORTH TEXAS LATE TONIGHT. MODELS ARE NOT ALL THAT EXCITED ABOUT CONTINUED PROGRESS OF ANY MCS...BUT GIVEN MID-LEVEL S/WV MOVING OUT OF COLORADO THIS EVENING...STRONG LOW-LEVEL JET...AND WEAK SURFACE BOUNDARY OVER THE REGION...WILL KEEP MODERATE-CHANCE AND SLIGHT CHANCE POPS GOING THROUGH THE NIGHT. THIS WILL BE MONITORED AND UPDATED AS NEEDED THIS EVENING. MORE SUBSTANTIAL FRONTAL BOUNDARY STILL PROGD TO SURGE INTO THE REGION LATE SUNDAY AND SUNDAY NIGHT...AND POPS WILL BE CONTINUED WITH THIS FEATURE. THIS BOUNDARY STALLS AND STAYS A WEATHER CONTRIBUTOR OVER OKLAHOMA AND NORTH TEXAS WELL INTO THE MIDDLE OF THE WEEK. IN ADDITION TO PROVIDING FOCUS FOR DIURNAL ACTIVITY NEAR BOUNDARY...BAROCLINIC/MOISTURE AXIS WILL ALSO BE A FAVORED TRACK FOR ANY THUNDERSTORM COMPLEX THAT FORMS TO OUR NORTHWEST AND DIVES SOUTHEAST AT NIGHT. THIS IS EXPECTED TO BE A DAILY OCCURRENCE ESPECIALLY ONCE WE GET INTO THE MONDAY NIGHT-WEDNESDAY NIGHT TIME- FRAME. MODELS INDICATE UPPER RIDGE AXIS SHIFTING FARTHER EASTWARD OVER SOUTHERN PLAINS BY LATE IN THE WEEK...SHIFTING THE STORM TRACK TO OUR NORTH AND EAST. LATE WEEK PERIODS WILL REMAIN DRY IN FORECAST FOR THIS REASON. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 71 96 70 91 / 20 20 20 30 HOBART OK 73 103 71 93 / 40 20 20 30 WICHITA FALLS TX 76 100 74 97 / 30 20 10 20 GAGE OK 69 99 64 85 / 30 10 20 20 PONCA CITY OK 71 93 68 85 / 20 30 40 20 DURANT OK 71 94 72 92 / 20 10 10 20 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 22/11
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 419 PM CDT SAT JUN 14 2008 TXZ086-089-142145- WICHITA TX-ARCHER TX- 419 PM CDT SAT JUN 14 2008 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR ARCHER AND WICHITA COUNTIES. A DEVELOPING SHOWER OVER CENTRAL WICHITA FALLS AT 419 PM CDT...WILL MOVING SOUTHEAST AT 15 MPH. THIS SHOWER MAY BECOME A THUNDERSTORM BY 430 PM AND PRODUCE WIND GUSTS OF 35 TO 45 MPH. PEOPLE IN ARCHER AND WICHITA COUNTIES...INCLUDING THE CITY OF WICHITA FALLS...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.
The Altus AFB radar (KFDR), 67 km away, was scanning. The volume nearest the first event began at 21:38 UTC.
8 thunderstorm wind, 3 hail. Local standard time, as filed.
The wind gust was reported at the West Texas Mesonet site near Goodlett.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2008Every state in 2008This day in weather historyWarnings in Texas, June 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 99548, 99549, 99551, 99550, 99552, 99553, 99554, 99555, 99556, 99557, 99558.